Kansas, 2002Tornado and Flash Flooding in Kansas, June 15, 2002
June 15, 2002 · NWS ICT · 65 events in 12 counties and zones
31 hail, 27 thunderstorm wind, 5 flash flood, 1 tornado, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 65
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 15, 2:44 AM CST, 8 hours 26 minutes earlier.
Area forecast discussion, Jun 15, 2:44 AM CST, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
344 AM CDT SAT JUN 15 2002
CURRENT FORECAST LOOKS TO BE ON TRACK. WATER VAPOR SATELLITE IMAGERY
THIS MORNING INDICATED A JET STREAK MOVING INTO CALIFORNIA AND
NEVADA. AVN AND ETA MODELS BOTH TAKE THIS JET STREAK EASTWARD AND BY
18Z HAVE THE LEADING NOSE OF THIS STREAK INTO SOUTHEASTERN COLORADO.
THIS JET SHOULD ASSIST IN DEEPENING THE SURFACE LOW PRESSURE SYSTEM
IN THAT LOCATION. MORNING DEWPOINTS THROUGH SOUTHEAST COLORADO ARE
IN THE MID AND UPPER 50S AND WITH THE LOW LEVEL JET INTENSIFYING
WITH TIME...THE AIR MASS SHOULD ONLY GET MORE MOIST. SPC HAS MADE
THIS AREA THE FOCUS FOR SEVERE CONVECTION AND CERTAINLY LOOKS TO BE
ON TRACK.
AS CONVECTION DEVELOPS THIS AFTERNOON IT SHOULD TRACK TO THE
SOUTHEAST. MODELS IN AGREEMENT THAT THE JET STREAK SHOULD MOVE
SOUTHEAST TONIGHT AND THROUGH WESTERN OKLAHOMA INTO NORTH TEXAS...SO
THINK THE BEST CHANCES OF PRECIPITATION WILL BE THERE. FOR US...WILL
CERTAINLY BE ON THE EDGE AND THINK OUR WESTERN AND SOUTHERN SECTIONS
HAVE THE BETTER CHANCES OF RAIN. THAT IS WHY THE CHANCE CATEGORIES
THERE AND SLIGHT CHANCE AS YOU GO NORTHEAST.
SUNDAY WE STAY UNDER NORTHWEST FLOW. UNDER THAT TYPE SCENARIO...ANY
BOUNDARY THAT COULD SET-UP FROM THE SYSTEM THAT TRACKS SOUTHEAST
THIS AFTERNOON AND TONIGHT COULD GENERATE SOMETHING. SO WILL
MAINTAIN THE 20% POPS. NORTHWEST FLOW STAYS WITH US INTO MONDAY.
ALL MODELS HOLDING CONSISTENT WITH BREAKING THE WESTERN U.S RIDGE
DOWN BY MID WEEK AND MAKING A MORE TYPICAL SUMMER WEATHER PATTERN.
THAT IS WEATHER SYSTEMS MOVING THROUGH THE NORTHERN STATES AND
SOUTHERN CANADA. ACROSS THE SOUTHERN TIER...DOLD-DRUM HIGH PRESSURE
SYSTEMS AND WE ARE IN THE MIDDLE. UNDER THIS TYPE SYSTEM WE WILL SEE
A LOW PRESSURE TROF ALONG THE LEE SLOPES OF THE ROCKIES WITH
SOUTHERLY FLOW FOR US. AS PER CURRENT FORECAST TEMPERATURES WILL BE
CLIMBING INTO THE UPPER 80S TO LOWER 90S. AS FOR PRECIPITATION
CHANCES...FOR NOW WILL CONTINUE TO LEAVE THE EXTENDED PERIODS
DRY.
FCSTID = 20/ELDER
ICT 82 61 83 62 / 30 30 20 20
HUT 82 61 83 60 / 30 20 20 20
EWK 82 61 82 61 / 30 20 20 20
EQA 82 61 83 62 / 30 30 20 20
WLD 83 62 84 63 / 30 30 20 20
RSL 82 60 82 58 / 40 20 20 20
GBD 82 60 82 59 / 40 20 20 20
SLN 81 60 81 60 / 30 20 20 20
MPR 82 61 82 61 / 30 20 20 20
CFV 82 61 84 62 / 20 30 20 20
CNU 81 59 82 62 / 20 30 20 20
K88 81 59 82 62 / 20 30 20 20
.ICT...
KS...NONE.
In the hours before
Local storm report, Jun 15, 9:31 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1031 AM CDT SAT JUN 15 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM 4NW MILBERGER KS 1.00 INCH HAIL
06/15/02 RUSSELL
1001 AM 6 NE HOISINGTON KS .75 INCH HAIL
06/15/02 BARTON
MEBSpecial weather statement, Jun 15, 10:28 AM CST, 42 minutes before
KSZ032-033-047>053-067>069-082-083-091>093-152230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1128 AM CDT SAT JUN 15 2002
...SEVERE THUNDERSTORMS POSSIBLE WEST OF INTERSTATE 135 BETWEEN 2
PM AND 10 PM...
AN AXIS OF THUNDERSTORMS STRETCHING FORM SOUTHWEST NEBRASKA INTO
CENTRAL KANSAS WILL SLOWLY INCREASE IN COVERAGE AND INTENSITY AS
THE AFTERNOON WEARS ON. AN UPPER AIR DISTURBANCE WILL AID IN
THUNDERSTORM INTENSIFICATION OVER THE NEXT SEVERAL HOURS. THE
GREATEST DEGREE OF INSTABILITY WILL REMAIN WEST OF INTERSTATE 135
THROUGH THE DAY.
IT IS EXPECTED THAT A LARGER COMPLEX OF THUNDERSTORMS WILL MOVE
SOUTHEAST OUT OF NEBRASKA EARLY THIS AFTERNOON. THIS COMPLEX OF
STORMS MAY IMPACT AREAS WEST OF INTERSTATE 135 WITH DAMAGING WINDS
AND LARGE HAIL...AFTER 2 PM. THE THREAT FOR SEVERE WEATHER WILL
PERSIST INTO THIS EVENING...THROUGH THE EARLY EVENING HOURS.
SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM WEST OF INTERSTATE 135.
CO
Event by event
31 hail, 27 thunderstorm wind, 5 flash flood, 1 tornado, 1 lightning. Local standard time, as filed.
Hail, Ellsworth
- When
- June 15, 11:10 AM CST
- Where
- Ellsworth County, 5 mi N of Holyrood
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.650, -98.400
Hail, Russell
- When
- June 15, 11:56 AM CST
- Where
- Russell County, 2 mi N of Russell
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.917, -98.850
Hail, Barton
- When
- June 15, 12:02 PM CST
- Where
- Barton County, 9 mi N of Claflin
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.650, -98.533
Hail, Russell
- When
- June 15, 12:02 PM CST
- Where
- Russell County, 6 mi S of Dorrance
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.767, -98.583
Hail, Ellsworth
- When
- June 15, 12:12 PM CST
- Where
- Ellsworth County, 5 mi N of Holyrood
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.650, -98.400
Hail, Ellsworth
- When
- June 15, 12:24 PM CST
- Where
- Ellsworth County, 1 mi S of Holyrood
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.567, -98.400
Hail, Ellsworth
- When
- June 15, 12:25 PM CST
- Where
- Ellsworth County, 2 mi W of Lorraine
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.567, -98.350
Hail, Rice
- When
- June 15, 12:27 PM CST
- Where
- Rice County, 1 mi NE of Mitchell
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.400, -98.083
Hail, Russell
- When
- June 15, 12:31 PM CST
- Where
- Russell County, Dorrance
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.850, -98.583
Hail, Ellsworth
- When
- June 15, 12:35 PM CST
- Where
- Ellsworth County, Frantz
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -98.233
Hail, Ellsworth
- When
- June 15, 12:38 PM CST
- Where
- Ellsworth County, Lorraine
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.567, -98.317
Hail, Rice
- When
- June 15, 12:41 PM CST
- Where
- Rice County, 2 mi SE of Frederick
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.500, -98.233
Hail, Rice
- When
- June 15, 12:51 PM CST
- Where
- Rice County, 7 mi N of Lyons
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.450, -98.200
No damage estimates available, but damage to corn and wheat was considerable; approximately 30 to 35 percent. Area newspapers contributed to this report.
Hail, Rice
- When
- June 15, 12:57 PM CST
- Where
- Rice County, Lyons
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -98.200
Hail, Rice
- When
- June 15, 1:00 PM CST
- Where
- Rice County, 3 mi NW of Chase
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -98.383
Hail, Rice
- When
- June 15, 1:01 PM CST
- Where
- Rice County, Silica
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -98.450
Hail, Reno
- When
- June 15, 1:06 PM CST
- Where
- Reno County, 1 mi N of Buhler
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.150, -97.767
Hail, McPherson
- When
- June 15, 1:41 PM CST
- Where
- McPherson County, 3 mi W of Inman
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.233, -97.817
Hail, Rice
- When
- June 15, 1:50 PM CST
- Where
- Rice County, 2 mi W of Alden
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.250, -98.350
Damage estimates aren't available, but damage to corn and wheat was considerable. Area newspapers contributed greatly to this report.
Hail, Harvey
- When
- June 15, 2:00 PM CST
- Where
- Harvey County, 1 mi N of Burrton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.033, -97.667
Hail, Reno
- When
- June 15, 2:00 PM CST
- Where
- Reno County, 12 mi W of Nickerson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.150, -98.300
Thunderstorm Wind, Russell
- When
- June 15, 2:12 PM CST
- Where
- Russell County, Luray
- Measured
- 52 kt (60 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.117, -98.700
Luray Elementary Weatherlab.
Hail, Russell
- When
- June 15, 2:17 PM CST
- Where
- Russell County, Milberger
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.717, -98.917
Hail, Reno
- When
- June 15, 2:30 PM CST
- Where
- Reno County, 3 mi W of Hutchinson
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.067, -97.967
Thunderstorm Wind, Russell
- When
- June 15, 2:35 PM CST
- Where
- Russell County, Russell
- Measured
- 56 kt (64 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.883, -98.850
Thunderstorm Wind, Russell
- When
- June 15, 2:37 PM CST
- Where
- Russell County, Russell
- Measured
- 70 kt (81 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -98.850
Hail, Reno
- When
- June 15, 2:38 PM CST
- Where
- Reno County, 4 mi NE of Partridge
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.000, -98.033
Thunderstorm Wind, Russell
- When
- June 15, 2:38 PM CST
- Where
- Russell County, Russell
- Measured
- 54 kt (62 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.883, -98.850
Ruppenthal Middle School Weatherlab.
Hail, Russell
- When
- June 15, 2:40 PM CST
- Where
- Russell County, 7 mi S of Gorham
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -99.017
Hail, Sedgwick
- When
- June 15, 2:43 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.700, -97.333
KSN Channel 3. Occurred in North Wichita.
Hail, Reno
- When
- June 15, 2:44 PM CST
- Where
- Reno County, 4 mi NE of Partridge
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.000, -98.033
No dollar estimate available. However, accompanied by 50-60kt winds, the hail damaged approximately 75,000 acres of wheat, with potential losses reaching 25 million bushels. (See 1456 entry for 4N Castleton).
Thunderstorm Wind, Russell
- When
- June 15, 2:46 PM CST
- Where
- Russell County, 5 mi S of Gorham
- Measured
- 61 kt (70 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.817, -99.017
Thunderstorm Wind, Russell
- When
- June 15, 2:48 PM CST
- Where
- Russell County, Russell
- Measured
- 59 kt (68 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.883, -98.850
Thunderstorm Wind, Barton
- When
- June 15, 2:50 PM CST
- Where
- Barton County, 4 mi NW of Galatia
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.667, -99.017
Thunderstorm Wind, Sedgwick
- When
- June 15, 2:50 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 56 kt (64 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -97.333
Thunderstorm Wind, Reno
- When
- June 15, 2:56 PM CST
- Where
- Reno County, 4 mi N of Castleton
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.917, -97.967
No dollar estimate available. However, the 52kt winds were accompanied by pea-sized hail that damaged approximately 75,000 acres of wheat resulting in potential losses reaching 25 million bushels. (See 1444 entry for 4NE Partridge).
Hail, Butler
- When
- June 15, 3:04 PM CST
- Where
- Butler County, 2 mi S of Andover
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.683, -97.133
Tornado, Reno
- When
- June 15, 3:08 PM CST
- Where
- Reno County, 5 mi S of Haven
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 55 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.833, -97.783
Brief tornadic event, the tornado was also spotted by a highway patrol officer and a trained spotter.
Thunderstorm Wind, Reno
- When
- June 15, 3:15 PM CST
- Where
- Reno County, 10 mi SE of Haven
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.800, -97.650
Thunderstorm Wind, Barton
- When
- June 15, 3:17 PM CST
- Where
- Barton County, Susank
- Measured
- 52 kt (60 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.633, -98.767
Thunderstorm Wind, Reno
- When
- June 15, 3:19 PM CST
- Where
- Reno County, Cheney Res
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.767, -97.833
Hail, Reno
- When
- June 15, 3:20 PM CST
- Where
- Reno County, Cheney Res
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.767, -97.833
Thunderstorm Wind, Barton
- When
- June 15, 3:21 PM CST
- Where
- Barton County, 5 mi W of Hoisington
- Measured
- 52 kt (60 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.517, -98.867
Thunderstorm Wind, Rice
- When
- June 15, 3:31 PM CST
- Where
- Rice County, 11 mi SE of Lyons
- Measured
- 56 kt (64 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.233, -98.050
Thunderstorm Wind, Sedgwick
- When
- June 15, 3:36 PM CST
- Where
- Sedgwick County, 2 mi SW of Andale
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.783, -97.667
Thunderstorm Wind, Reno
- When
- June 15, 3:36 PM CST
- Where
- Reno County, Cheney Res
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.767, -97.833
Two large cottonwood trees uprooted.
Thunderstorm Wind, Sedgwick
- When
- June 15, 3:39 PM CST
- Where
- Sedgwick County, 3 mi W of Goddard
- Measured
- 79 kt (91 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.667, -97.633
Thunderstorm Wind, Sedgwick
- When
- June 15, 3:42 PM CST
- Where
- Sedgwick County, 6 mi S of Andale
- Measured
- 79 kt (91 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.717, -97.633
Thunderstorm Wind, McPherson
- When
- June 15, 3:49 PM CST
- Where
- McPherson County, 6 mi E of Inman
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.233, -97.650
Thunderstorm Wind, McPherson
- When
- June 15, 3:55 PM CST
- Where
- McPherson County, 7 mi S of Mc Pherson
- Measured
- 56 kt (64 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.267, -97.667
Thunderstorm Wind, McPherson
- When
- June 15, 4:08 PM CST
- Where
- McPherson County, Moundridge
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.200, -97.517
Thunderstorm Wind, Reno
- When
- June 15, 4:11 PM CST
- Where
- Reno County, Plevna
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -98.300
Thunderstorm Wind, Reno
- When
- June 15, 4:13 PM CST
- Where
- Reno County, Sylvia
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -98.417
Thunderstorm Wind, Harvey
- When
- June 15, 4:22 PM CST
- Where
- Harvey County, Halstead
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.000, -97.517
Flash Flood, Rice
- When
- June 15, 4:30 PM CST to 6:20 PM CST
- Where
- Rice County, Lyons
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
Several county roads flooded.
Lightning, Saline
- When
- June 15, 4:35 PM CST
- Where
- Saline County, Salina
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
Power line knocked down just south of Iron Ave./Columbia Ave. intersection, tripping a circuit breaker that severed power to 656 people including the Penn Campus of Salina Regional Health Center and the Salina Journal.
Flash Flood, Reno
- When
- June 15, 4:38 PM CST to 8:35 PM CST
- Where
- Reno County, 3 mi N of Nickerson
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
K96 flooded as well many county roads.
Flash Flood, Harvey
- When
- June 15, 4:45 PM CST to 8:35 PM CST
- Where
- Harvey County, Hesston
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
Flash Flood, Butler
- When
- June 15, 5:00 PM CST to 9:25 PM CST
- Where
- Butler County, 4 mi SW of Augusta
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
Santa Fe Lake Road flooded.
Thunderstorm Wind, Harper
- When
- June 15, 5:12 PM CST
- Where
- Harper County, 1 mi N of Harper
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.300, -98.017
Thunderstorm Wind, Kingman
- When
- June 15, 5:25 PM CST
- Where
- Kingman County, Kingman
- Measured
- 56 kt (64 mph)
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.650, -98.117
Several trees and power lines downed.
Thunderstorm Wind, Harper
- When
- June 15, 5:44 PM CST
- Where
- Harper County, Anthony
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.150, -98.033
Flash Flood, Sedgwick
- When
- June 15, 6:00 PM CST to 9:00 PM CST
- Where
- Sedgwick County, Wichita
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
In South Wichita, West Street flooded.
Hail, Russell
- When
- June 15, 8:15 PM CST
- Where
- Russell County, 4 mi NW of Milberger
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.750, -98.967
Hail, Barton
- When
- June 15, 9:01 PM CST
- Where
- Barton County, 6 mi NE of Hoisington
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.583, -98.683
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in New York, June 15, 20024 deaths · 1 event
- Damaging Winds in Texas, June 15 to 16, 20021 death · 2 injured · $40,000 · 61 kt wind · 10 events
- Rip Current in Florida, June 15, 20021 death · 1 event
- Hail and Damaging Winds in Kansas, June 15, 2002$4.7 million · 1.75 in hail · 12 events
- Hail in Nebraska, June 15, 2002$2.9 million · 1.75 in hail · 11 events
- Hail and Damaging Winds in Texas, June 15 to 16, 2002$507,000 · 1.75 in hail · 33 events
- Wildfire in California, June 15 to 18, 2002$1.9 million · 1 event
- Hail and Damaging Winds in Texas, June 15 to 16, 2002$279,000 · 69 kt wind · 29 events
- Hail and Damaging Winds in Texas, June 15, 2002$173,000 · 80 kt wind · 24 events
- Hail and Damaging Winds in Oklahoma, June 15, 20021 injured · $11,000 · 73 kt wind · 65 events
- Tornadoes and Hail in Kansas, June 15, 2002$39,000 · F0 · 41 events
- Hail and Damaging Winds in Texas, June 15, 2002$50,000 · 1.75 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298037, 5298038, 5298039, 5298040, 5298050, 5298041, 5298042, 5298043, 5298044, 5298045, 5298046, 5298047, 5298048, 5298049, 5298051, 5298052, 5298053, 5298054, 5298055, 5298056, 5298057, 5298234, 5298058, 5298059, 5298060, 5298061, 5298134, 5298233, 5298135, 5298136, 5298137, 5298138, 5298139, 5298140, 5298141, 5298142, 5298143, 5298144, 5298145, 5298146, and more.